MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Cardiomyopathy (1764)
Date of Event 07/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through patient support center from patients care advocate and investigation that post implant of a 25mm 11400m mitral valve there was paravalvular regurgitant jet and on pod #20, percutaneous transseptal closure of pvl was performed.Per medical records the patient presented with severe aortic stenosis, hypertrophic obstructive cardiomyopathy, and coronary artery disease.He underwent scheduled cabg x 1 and avr.Intraoperatively, the native aortic valve was heavily calcified and extensive decalcification of the annulus was required.There was also extensive calcium extending down onto the anterior leaflet of the native mitral valve, this was modestly decalcified to permit placement of the aortic valve sutures.Septum was extraordinarily hypertrophied as expected and septal myectomy was performed, iatrogenic vsd was identified and repaired with sutures.A 23mm aortic valve was implanted and secured with corknots, valve was found to be wellseated without coronary obstruction.While weaning bypass tee showed fairly severe native mitral regurgitation due to annular distortion.The patient was placed back on full bypass and a 25mm 11400m valve was implanted.Post procedure tee showed a well seated and well functioning aortic valve.Mitral valve was well-seated and functioning well with low gradients and one small pvl in region of laa.Iabp was placed due to double cross-clamp time and long bypass run, the patient transferred to the cticu in critical condition.Postoperatively the patient developed acute respiratory, renal, and liver failure with pneumonia.Pod #6, permanent pacemaker placement for complete heart block.On pod #8, echo showed av with elevated prosthetic gradient likely in setting of hyperdynamic systolic function.Mv with trace transvalvular regurgitation and elevated prosthetic gradient.Pod #12, tee showed, mv well seated with paravalvular regurgitant jet in seven oclock position in surgeons view.On pod #18, echo showed av well seated with mild ppm, on pod #20, the patient was taken to or for percutaneous transseptal closure of pvl, the device was not able to occlude the entire defect and mild-moderate paravalvular regurgitation remained post procedure.Despite maximum efforts the patient continued to decompensate with multiorgan failure and was placed on palliative care dnr.On pod #25, the patient expired, primary diagnosis at time of death was listed as hypertrophic obstructive cardiomyopathy.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.The most likely cause is procedural/operational context, including the extensive calcium in the mitral valve and the surgical technique for the pvl.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key18003262
Report Number2015691-2023-17050
Device Sequence Number6643340
Product Code LWR
UDI-Device Identifier00690103205534
UDI-Public(01)00690103205534(17)240921
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150048/S047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale